Alert archive / New York / Heat Advisories in 2013

Heat Advisory 1, NWS Buffalo, NY

July 17, 20139 counties in New York

NWS Buffalo, NY issued this heat advisory at Jul 17, 2013, 1:29 PM EDT for 9 counties in New York. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2013, 1:29 PM EDT (17:29 UTC)
Expired
Jul 17, 2013, 6:00 PM EDT
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1698 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WWUS71 KBUF 171729
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
129 PM EDT WED JUL 17 2013

NYZ001>006-011-013-014-172200-
/O.NEW.KBUF.HT.Y.0001.130717T1729Z-130717T2200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-
LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA
129 PM EDT WED JUL 17 2013

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* LOCATIONS...PORTIONS OF THE NIAGARA FRONTIER NORTH AND EAST OF
  THE BUFFALO METRO AREA...THE MIDDLE AND LOWER GENESEE
  VALLEY...NORTHERN FINGER LAKES REGION...AND PORTIONS OF OSWEGO
  COUNTY.

* TIMING...THROUGH EARLY THIS EVENING.

* HEAT INDEX VALUES...AS HIGH AS 100.

* IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN...HEAT EXHAUSTION
  OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO
  THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY MOST
  AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

JJR
1 follow-up statement
089 
WWUS71 KBUF 172202
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
602 PM EDT WED JUL 17 2013

NYZ001>006-011-013-014-172315-
/O.EXP.KBUF.HT.Y.0001.000000T0000Z-130717T2200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-
LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA
602 PM EDT WED JUL 17 2013

...HEAT ADVISORY HAS EXPIRED...

WHILE HEAT INDEX VALUES WILL REMAIN IN THE MID TO UPPER 90S ACROSS
PARTS OF THE REGION THROUGH ABOUT 8 PM...THE DANGEROUSLY HIGH
APPARENT TEMPERATURES WILL CONTINUE TO LOWER TO LESS STRESSFUL
LEVELS DURING THE COURSE OF THIS EVENING.

$$

RSH

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jul 17, 10:49 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 17, 10:49 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1049 AM EDT WED JUL 17 2013

.SYNOPSIS...
BROAD HIGH PRESSURE CENTERED ACROSS THE MIDWEST WILL SLOWLY SAG
SOUTHWARD THROUGH FRIDAY. THIS FEATURE WILL KEEP HOT AND HUMID
WEATHER ACROSS OUR REGION...WITH SOME ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS BECOMING POSSIBLE EACH AFTERNOON. AN APPROACHING
COLD FRONT WILL THEN BRING A GREATER RISK OF SHOWERS AND
THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY...WITH MORE COMFORTABLE
CONDITIONS FOLLOWING BEHIND THE FRONT FOR SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HOT AND HUMID WEATHER WILL CONTINUE TODAY AS A NEAR 600 DM UPPER
RIDGE OVER INDIANA CONTINUES TO DOMINATE THE OHIO VALLEY AND LOWER
GREAT LAKES REGION. 850 MB TEMPS OF +18C TO +19C WILL AGAIN RESULT
IN HIGHS REACHING BACK INTO THE UPPER 80S TO LOWER 90S...THOUGH
AREAS NORTHEAST OF THE LAKES SHOULD BE A LITTLE COOLER THANKS TO A
SOMEWHAT STRONGER SOUTHWESTERLY LOW LEVEL FLOW...WHICH WILL LIKELY
KEEP KBUF FROM HITTING 90 DEGREES FOR A FOURTH DAY IN A ROW. COUPLED
WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S...THESE TEMPERATURES
WILL LEAD TO APPARENT TEMPERATURES AGAIN REACHING INTO THE MID AND
UPPER 90S IN THE WARMEST LOCATIONS OF THE GENESEE VALLEY AND FINGER
LAKES...OR JUST A LITTLE UNDER HEAT ADVISORY CRITERIA. FOR THIS
REASON...HAVE CONTINUED TO HOLD OFF ON ISSUING ANY HEAT ADVISORIES.

WITH DIURNAL HEATING OF OUR HOT AND VERY HUMID AIRMASS...SBCAPES
WILL INCREASE TO THE 2500-3000 J/KG RANGE THIS AFTERNOON...OR HIGHER
THAN WHAT WAS OBSERVED YESTERDAY. COUPLED WITH A NOTABLY WEAKER CAP
AS PER THE 12Z KBUF SOUNDING...THIS JUICY AIRMASS SHOULD BE ENOUGH
FOR DEVELOPING LAKE BREEZE BOUNDARIES TO POP A FEW SHOWERS AND
STORMS SOUTH OF LAKE ONTARIO...FOR WHICH POPS HAVE BEEN RAISED TO
LOW CHANCE. MEANWHILE...A SOMEWHAT GREATER POTENTIAL FOR SHOWERS AND
STORMS WILL BE FOUND ACROSS NORTHERN PORTIONS OF THE NORTH COUNTRY
AND SAINT LAWRENCE VALLEY AS A WEAK SHORTWAVE DROPS SOUTHEAST FROM
SOUTHERN CANADA AND ACTS AS AN ADDITIONAL TRIGGER. HAVE THUS
CONTINUED WITH SOME HIGHER CHANCE POPS IN THIS REGION...WHILE ALSO
ADDING SOME ENHANCED WORDING FOR GUSTY WINDS/SMALL HAIL GIVEN
INCREASINGLY FAVORABLE WIND PROFILES IN THIS AREA. SPC HAS PARTS OF
THE SAINT LAWRENCE VALLEY INCLUDED IN A SLIGHT RISK AREA FOR THIS
AFTERNOON AND EVENING...AND CANNOT RULE OUT AN ISOLATED STRONG TO
SEVERE STORM OR TWO HERE GIVEN MORE FAVORABLE INSTABILITY AND WIND
PROFILES.

TONIGHT EXPECT YET ANOTHER WARM AND HUMID NIGHT WITH MAINLY CLEAR
SKIES AFTER ANY SHOWER/STORM ACTIVITY OR DIURNAL CUMULUS FALLS APART
AFTER SUNSET.  A LIGHT WEST TO SOUTHWEST FLOW SHOULD KEEP ANY LIGHT
FOG MORE LIMITED THAN PREVIOUS NIGHTS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE STRONG MID/UPPER LEVEL RIDGE WILL CONTINUE TO SLOWLY DRIFT SOUTH
THURSDAY AND FRIDAY...AS A NUNAVUT UPPER VORTEX DROPS SLOWLY
SOUTHEAST OVER HUDSON BAY. THIS WILL RESULT IN A WESTERLY FLOW
REGIME SETTING UP INTO THE GREAT LAKES. A BIT MORE ACTIVE WEATHER
PATTERN SHAPING UP DURING THE SHORT TERM PERIOD.

THURSDAY LOOKING TO FEATURE MORE POP UP ACTIVITY...WITH LAKE INDUCED
CONVERGENCE AXES AND DIFFERENTIAL HEATING BOUNDARIES AS TRIGGER
MECHANISMS. DAYTIME HEATING...WITH AFTERNOON TEMPERATURES WELL INTO
THE 80S AND LOWER 90S...COUPLED WITH DEWPOINTS IN THE UPPER 60S TO
LOWER 70S...SHOULD MAKE FOR SOME GOOD MIXED LAYER CAPE DEVELOPMENT.
DESPITE THE RELATIVELY LACKLUSTER WIND FIELDS...MAGNITUDE OF THIS
CAPE COULD RESULT IN AN ISOLATED SEVERE WEATHER EVENT.

THURSDAY NIGHT MUCH OF THIS ACTIVITY WILL DIMINISH AND END WITH THE
LOSS OF DAYTIME HEATING. OVERNIGHT LOWS WILL BE SULTRY WITH LOWER TO
MID 70S ON THE LAKE PLAINS...AND MID TO UPPER 60S IN THE COOLER
SOUTHERN TIER VALLEYS AND TUG HILL REGION.

FRIDAY A STRONGER TROUGH WILL BEGIN TO DIG INTO THE UPPER GREAT
LAKES. THIS WILL BACK THE LOW/MID LEVEL FLOW MORE SOUTHWEST AND
EFFECTIVELY PUSH A WEAK FRONTAL ZONE ALOFT BACK NORTH...KEEPING THE
LOWER LAKES SOLIDLY IN THE WARM SECTOR. THE BULK OF THE SYNOPTIC
SCALE ASCENT AND DEEPER MOISTURE WILL REMAIN NORTH OF THE
US/CANADIAN BORDER ON FRIDAY. THIS WILL AGAIN LEAVE A SCENARIO OF
ISOLATED TO WIDELY SCATTERED CONVECTION ALONG LAKE BREEZE BOUNDARIES
AND ACROSS HIGHER TERRAIN WITH COVERAGE REMAINING RATHER SPARSE.
STABLE LAKE SHADOWS MAY KEEP AREAS ENE OF LAKES ERIE AND ONTARIO
DRY. ANOTHER HOT AND HUMID DAY WITH WITH AFTERNOON TEMPERATURES WELL
INTO THE 80S AND LOWER 90S...COUPLED WITH DEWPOINTS IN THE UPPER 60S
TO LOWER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE PATTERN WILL EVOLVE INTO A MORE CLIMATOLOGICAL SETUP THROUGH THE
LONG TERM AS THE WESTERLIES SUPPRESS SOUTHWARD INTO A MORE TYPICAL
POSITION ALONG THE US/CANADIAN BORDER...WITH THE STRONG RIDGE BEING
FORCED SOUTH AND WEST. THIS EVOLUTION WILL TAKE SOME TIME WITH A
SURFACE COLD FRONT MOVING SOUTH ACROSS THE REGION SATURDAY...WITH
MORE SEASONABLE TEMPERATURES RETURNING THEREAFTER.

LOOKING AT THE DETAILS...AFTER SEEING A SLOWING TREND IN MODEL
GUIDANCE OVER THE PAST FEW DAYS...MODELS SEEM TO BE LOCKED IN WITH
RESPECT TO TIMING FOR A SATURDAY COLD FRONTAL PASSAGE. THE SURFACE
COLD FRONT WILL BE ACCOMPANIED BY A WELL DEFINED MID LEVEL SHORTWAVE
AND UPPER LEVEL JET...WHICH WILL BE POSITIONED ACROSS QUEBEC AND
SOUTHERN ONTARIO PLACING THE LOWER GREAT LAKES AND NEW ENGLAND IN
THE FAVORED RIGHT ENTRANCE REGION FOR ENHANCED UPPER LEVEL
DIVERGENCE. THE QUALITY OF FORCING AND DYNAMICS COMING TOGETHER
JUSTIFY INCREASING POPS INTO THE LIKELY RANGE FOR FRIDAY NIGHT AND
SATURDAY.

SPC STILL HAS THE AREA IN THE DAY 4 AND 5 OUTLOOK FOR SEVERE WEATHER
AND THIS REMAINS A POSSIBILITY GIVEN THE FORCING...DEEP LAYER
SHEAR...AND INSTABILITY IN PLACE AHEAD OF THE FRONT. ONE POTENTIAL
NEGATIVE MAY BE THE TIMING OF THE FRONTAL PASSAGE WHICH MAY BE
THROUGH THE AREA PRIOR TO PEAK HEATING ON SATURDAY. IF THIS REMAINS
THE CASE...THE BETTER SEVERE POTENTIAL MAY BE TO OUR NORTH AND WEST
ON FRIDAY...THEN TO OUR SOUTH AND EAST ON SATURDAY.

FOLLOWING THE COLD FRONT...COOLER AND MUCH DRIER AIR WILL ENTER THE
LOWER LAKES REGION FOR SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS
OVERHEAD. 850MB TEMPS DROP TO AROUND +8C WHICH WILL SUPPORT HIGHS IN
THE MID 70S ON SUNDAY...THEN MID TO UPPER 70S ON MONDAY WITH MUCH
LOWER HUMIDITY BOTH DAYS. SUNDAY NIGHT WILL BE THE COOLEST
NIGHT...WITH UPPER 50S ON THE LAKE PLAINS AND LOWER 50S IN THE
COOLER SPOTS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO.

THE AIRMASS WILL BEGIN TO MODIFY BY TUESDAY AS HIGH PRESSURE MOVES
TO THE NEW ENGLAND COAST AND ALLOWS SOUTHWEST RETURN FLOW TO
DEVELOP. AFTER A FEW DAYS OF SLIGHTLY BELOW AVERAGE TEMPERATURES
EXPECT A RETURN TO NEAR OR SLIGHTLY ABOVE AVERAGE TEMPS BY TUESDAY.
IT SHOULD REMAIN DRY WITH THE NEXT SYSTEM ONLY REACHING THE WESTERN
LAKES LATER TUESDAY.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
WITH ANY LEFTOVER MORNING FOG/STRATUS NOW QUICKLY DISSIPATING...
GENERAL VFR CONDITIONS ARE EXPECTED THROUGH THE BALANCE OF THE DAY.
UNLIKE THE PREVIOUS DAY OR TWO...ISOLATED TO SCATTERED SHOWERS OR
STORMS WILL BE POSSIBLE ALONG LAKE BREEZE BOUNDARIES INLAND FROM THE
LAKES...WITH SOME ADDITIONAL SCATTERED CONVECTION DEVELOPING ACROSS
THE SAINT LAWRENCE VALLEY/EXTREME NORTHERN PORTIONS OF THE NORTH
COUNTRY WITH THE APPROACH OF A WEAK MID LEVEL SHORTWAVE. EXPECT THE
POSSIBILITY FOR LOCALIZED IFR/MVFR WITHIN ANY CONVECTION...OTHERWISE
DRY VFR WEATHER WILL CONTINUE TO PREVAIL.

TONIGHT...ANY LINGERING CONVECTION SHOULD DIE OUT WITH THE LOSS OF
HEATING THIS EVENING...LEAVING BEHIND MAINLY VFR CONDITIONS FOR THE
BALANCE OF THE NIGHT.

OUTLOOK...
THURSDAY THROUGH FRIDAY...MAINLY VFR WITH A CHANCE OF
SHOWERS/THUNDERSTORMS.
FRIDAY NIGHT AND SATURDAY...A PERIOD OF SHOWERS AND THUNDERSTORMS IS
LIKELY...WITH ASSOCIATED IFR/MVFR POSSIBLE. OTHERWISE...MAINLY VFR.
SUNDAY...VFR.

&&

.MARINE...
HIGH PRESSURE AT ALL LEVELS WILL REMAIN RIDGED ACROSS THE MIDWEST
TODAY THROUGH THURSDAY. AS A RESULT...A WEAK TO MODEST WEST TO
SOUTHWESTERLY FLOW WILL BE FOUND ACROSS THE REGION...WITH WAVES
GENERALLY RUNNING 2 FEET OR LESS. DRY CONDITIONS WILL ALSO GENERALLY
PREVAIL...THOUGH THERE WILL BE CHANCES OF AFTERNOON AND EARLY
EVENING SHOWERS AND THUNDERSTORMS ACROSS THE SAINT LAWRENCE
VALLEY/FAR EASTERN END OF LAKE ONTARIO TODAY AND THURSDAY.

&&

.CLIMATE...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH FRIDAY...BUT
TEMPERATURES WILL NOT BE EXTREME OR RECORD BREAKING. RECORD HIGH
TEMPERATURES EACH DAY THIS WEEK ARE LIKELY OUT OF REACH FOR BUFFALO
AND ROCHESTER. RECORD WARM LOW TEMPERATURES ARE MOSTLY IN THE MID
70S...AND A FEW NIGHTS MIGHT GET CLOSE TO THOSE RECORDS.

WATERTOWN HAS A LITTLE BETTER CHANCE AT BREAKING A FEW RECORDS THIS
WEEK...BUT THIS IS PRIMARILY DUE TO THE MUCH SHORTER PERIOD OF
RECORD THERE...GOING BACK 65 YEARS TO MAY OF 1949. RECORDS AT
BUFFALO AND ROCHESTER BOTH GO BACK 143 YEARS TO 1871.

HERE ARE THE RECORDS FOR THE REMAINDER OF THE WORK WEEK.

BUFFALO..

DATE       RECORD HIGH  RECORD WARM LOW
WED 7/17        94             76
THU 7/18        94             76
FRI 7/19        92             75

ROCHESTER...

DATE       RECORD HIGH  RECORD WARM LOW
WED 7/17        97             75
THU 7/18        97             76
FRI 7/19        95             75

WATERTOWN...

DATE       RECORD HIGH  RECORD WARM LOW
WED 7/17        91             74
THU 7/18        97             72
FRI 7/19        92             72

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR/SMITH
NEAR TERM...JJR/SMITH
SHORT TERM...HITCHCOCK/TMA
LONG TERM...HITCHCOCK
AVIATION...JJR/SMITH
MARINE...SMITH
CLIMATE...HITCHCOCK/JJR
Hazardous weather outlook, Jul 17, 9:21 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
921 AM EDT WED JUL 17 2013

NYZ001>008-010>014-019>021-085-181330-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
921 AM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN
THE MID TO UPPER 90S TODAY AT LOWER ELEVATIONS AWAY FROM THE
LAKESHORES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN
THE MID TO UPPER 90S THURSDAY AND FRIDAY AT LOWER ELEVATIONS AWAY
FROM THE LAKESHORES.

A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY
MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE
POSSIBILITY OF DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-181330-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
921 AM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO
SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE
THUNDERSTORMS WITH STRONG WINDS AND HAIL...ALONG WITH LOCALLY
HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-181330-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
921 AM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE STRONG
WINDS AND HAIL...ALONG WITH LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO
SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE
THUNDERSTORMS WITH STRONG WINDS AND HAIL...ALONG WITH LOCALLY
HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:44 PM EDTSpecial Marine WarningBUF2 hr
Jul 17, 3:54 PM EDTSpecial Weather StatementBUFWayne66 min
Jul 17, 4:18 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne57 min
Jul 17, 6:44 PM EDTSpecial Weather StatementBUFJefferson61 min
Jul 17, 7:14 PM EDTSpecial Weather StatementBUFMonroe, Orleans61 min

Nearby

Heat Advisories in New York, 2013Every heat advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.